MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL PLUS 6; IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL PLUS 6; IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Catalog Number 814090100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of a patient sample with ih-panel plus 6 on ih-1000.The specificity of the missed antibody was anti-k.Cell #14 of ih-panel plus 6 was k antigen positive and therefore supposed to yield a positive reaction.The customer stated the antibody was detected in the manual method.The customer did neither provide the complaint sample ih- panel plus 6 for investigational testing nor the patient sample that caused the false negative test result.But she announced to ship the patient sample.In the meantime, our quality control laboratory tested their retention sample of the supposedly defective lot.The testing was performed using ih-card ahg anti-igg lot #9203030, the same lot customer had used.Three different anti-k were used for the test as well as an anti-fya, anti-s and donor samples.All positive and negative reactions were correct.All antibodies were correctly detected.Additionally, the antigen k heterozygous positive cell of ih-panel plus 6 (cell #14) was tested for potency in parallel with two other antigen k heterozygous reagent red blood cells (rrbc) and one antigen k homozygous rrbc.This testing was done manually.All k antigen heterozygous rrbs yielded the same titer.The testing confirmed that the k antigenicity of the claimed ih-panel plus 6 lot was not weakened.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Databases and log files of the affected ih-1000 were collected.The analysis of the received material for any issue relevant anomalies is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with ih-panel plus 6 on their ih-1000 instrument.The specificity of the missed antibody was anti-k.Cell #14 of ih-panel plus 6 was k antigen positive and therefore supposed to yield a positive reaction.The customer stated the antibody was detected in the manual method.Furthermore, the customer stated, that the anti-k showed a positive reaction with the kell positive reagent red blood cells cell #1 and #8 of ih-panel 11.The customer did not provide the complaint sample ih- panel plus 6 for investigational testing but she provided a patient sample that had caused the false negative test result.Upon arrival on our premises the patient sample was completely hemolyzed.Even after centrifugation, no clear boundary between red blood cells and plasma was visible.While we were waiting for the patient samples to arrive, our quality control laboratory tested their retention sample of the supposedly defective lot.Three different anti-k were used for the test as well as an anti-fya, anti-s and donor samples.All positive and negative reactions were correct.All antibodies were correctly detected.Additionally, the antigen k heterozygous positive cell of ihpanel plus 6 (cell #14) was tested for potency in parallel with two other antigen k heterozygous reagent red blood cells (rrbc) and one antigen k homozygous rrbc.This testing was done manually.All k antigen heterozygous rrbs yielded the same titer.The testing confirmed that the k antigenicity of the claimed ih-panel plus 6 lot was not weakened.Due to the hemolysis of the patient sample a testing was not possible.The processed ih-cards forwarded by the customer could also not be analyzed, because the gel columns were completely dried out due to the lack of the sealing foil.Databases and log files of the affected ih-1000 were collected.The analysis of the received material for any issue relevant anomalies showed that the test was correctly performed.The distributed volume of serum and red blood cells was correct.The waiting time was a few seconds.In contrast to this, the waiting time of the ih-panel 11 where the anti-k was detected was 20 minutes.Based on the observed behavior, an igm component of the anti-k is highly suspected.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.Due to the grossly hemolysis the patient sample could not be tested.Comparative and potency tests demonstrated that the k antigenicity of the claimed ih-panel plus 6 lot was not weakened.Based on the observed behavior (positive reaction after a certain waiting time in the ih-1000), an igm component of the anti-k was highly suspected and would be a reasonable explanation for the negative reaction with ih-panel plus 6 at the customer's site.A general issue with the reagent red blood cells and ih-cards could be ruled out.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Our initial report stated that the incident occurred on july 06, 2022 but it turned out the correct date of event is july 05, 2022.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with ih-panel plus 6 on their ih-1000 instrument.The specificity of the missed antibody was anti-k.Cell #14 of ih-panel plus 6 was k antigen positive and therefore supposed to yield a positive reaction.The customer stated the antibody was detected in the manual method.Furthermore, the customer stated, that the anti-k showed a positive reaction with the kell positive reagent red blood cells cell #1 and #8 of ih-panel 11.The customer did not provide the complaint sample ih- panel plus 6 for investigational testing but she provided a patient sample that had caused the false negative test result.Upon arrival on our premises the patient sample was completely hemolyzed.Even after centrifugation, no clear boundary between red blood cells and plasma was visible.While we were waiting for the patient samples to arrive, our quality control laboratory tested their retention sample of the supposedly defective lot.Three different anti-k were used for the test as well as an anti-fya, anti-s and donor samples.All positive and negative reactions were correct.All antibodies were correctly detected.Additionally, the antigen k heterozygous positive cell of ihpanel plus 6 (cell #14) was tested for potency in parallel with two other antigen k heterozygous reagent red blood cells (rrbc) and one antigen k homozygous rrbc.This testing was done manually.All k antigen heterozygous rrbs yielded the same titer.The testing confirmed that the k antigenicity of the claimed ih-panel plus 6 lot was not weakened.Due to the hemolysis of the patient sample a testing was not possible.The processed ih-cards forwarded by the customer could also not be analyzed, because the gel columns were completely dried out due to the lack of the sealing foil.Databases and log files of the affected ih-1000 were collected.The analysis of the received material for any issue relevant anomalies showed that the test was correctly performed.The distributed volume of serum and red blood cells was correct.The waiting time was a few seconds.In contrast to this, the waiting time of the ih-panel 11 where the anti-k was detected was 20 minutes.Based on the observed behavior, an igm component of the anti-k is highly suspected.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.Due to the grossly hemolysis the patient sample could not be tested.Comparative and potency tests demonstrated that the k antigenicity of the claimed ih-panel plus 6 lot was not weakened.Based on the observed behavior (positive reaction after a certain waiting time in the ih-1000), an igm component of the anti-k was highly suspected and would be a reasonable explanation for the negative reaction with ih-panel plus 6 at the customer's site.A general issue with the reagent red blood cells and ih-cards could be ruled out.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL PLUS 6
Common Device Name
IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15146133
Report Number9610824-2022-00046
Device Sequence Number12262502
Product Code QHT
UDI-Device Identifier07611969952311
UDI-Public(01)07611969952311(17)220801(10)9222011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number814090100
Device Lot Number9222011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
07/06/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date10/13/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-CELL I-II, LOT 922011-00; IH-CELL I-II, LOT 922011-00; IH-CELL I-II, LOT 922011-00
Patient SexUnknown